Tennessee, 2019

Damaging Winds in Tennessee, June 22, 2019

June 22, 2019 · NWS OHX · 16 events in 7 counties and zones

Numerous strong to severe thunderstorms developed across Middle Tennessee once again during the afternoon and evening hours on June 22. Several reports of wind damage and two funnel clouds were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$53,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Numerous strong to severe thunderstorms developed across Middle Tennessee once again during the afternoon and evening hours on June 22. Several reports of wind damage and two funnel clouds were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 22, 1:35 PM CST, 53 minutes earlier.

Area forecast discussion, Jun 22, 1:35 PM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
235 PM CDT Sat Jun 22 2019

.DISCUSSION...

One line of showers and thunderstorms down, (hopefully only) one
more to go today. After this morning's line move out of Middle TN,
many west of I-65 have had a chance to recover. Skies cleared out
and temperatures close to the TN River have climbed back into the
low 80s. Coupled with dew points in the low 70s, an instability
gradient has developed across our western counties of Middle TN.
Looking upstream, today's second line of showers and thunderstorms
are already plowing through Western KY and approaching NW portions
of the mid-state. While nothing has been warned on as of this
writing, storms have yet to get into some of the higher
instabilities. That said, shear values are still meager in this
same region. This should reduce the potential for any widespread
severe storms, however building MLCAPE values will do nothing but
fuel these storms as they enter our western counties. For these
reasons, we'll continue to highlight the potential for strong
storms (mainly west of I-65) through early this evening with a
small chance of an isolated severe wind gust.

Once we get through this evening, we should get at least an
overnight lull, if not most of tomorrow. The problem with that, some
models are hinting at another wave Sunday evening and if we see a
full day of heating without rain, we could be dealing with more
severe weather tomorrow evening. At this point, due to serious model
uncertainty, we'll just carry a chance PoP Sunday afternoon and
really focus PoPs into Monday morning. Yes, Monday, too. While it
looks like Monday will be wet, there is a silver lining -- it could
be a pattern changer. Both the GFS and Euro are showing an upper
level system swinging through here Monday and while I can't say the
rest of the week will be dry, at least we should be able to get back
into the normal diurnal pattern of afternoon/evening showers and
thunderstorms versus having to deal with the northwesterly approach
of system after system.

If this does occur as currently being shown and we can get this
pattern change, it will come with the return of normal summertime
temperatures. Will maintain 90s returning to Middle TN by mid-
week and they should stick around for awhile.

&&

.AVIATION...
18Z TAF DISCUSSION.

Mainly VFR conditions expected, but with the approach of yet
another line of TS, reduced categories are likely for each of our
mid-state terminals through early this evening. Some could see
brief IFR, but MVFR is more likely. The TS will also come with
wind gusts, but 25-30 kts should be the top end. Winds calm
overnight and become southerly once again.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      73  91  74  87  70 /  60  40  50  60  30
Clarksville    73  90  72  85  68 /  20  40  60  60  20
Crossville     67  83  68  82  66 /  80  40  40  60  40
Columbia       72  90  72  86  69 /  80  40  50  60  30
Lawrenceburg   73  90  72  86  69 /  80  30  50  70  40
Waverly        73  90  72  84  69 /  40  40  60  60  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION/AVIATION......Unger
Hazardous weather outlook, Jun 22, 11:22 AM CST, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1222 PM CDT Sat Jun 22 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-231730-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1222 PM CDT Sat Jun 22 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight.

Rain and thunderstorms, some strong to severe, are possible late
this afternoon through the evening hours. Damaging winds will be
the primary concern, along with hail and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat index values will again approach 100 degrees in the
afternoon on Sunday, and may get to the low 100s in and around
the Nashville metro area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

27

In the hours before

Local storm report, Jun 22, 9:23 AM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1023 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     10 W DOVER              36.48N  88.02W
06/21/2019                   STEWART            TN   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON OLD PARIS LANDING ROAD AND
            TOBACCO PORT ROAD.

&&

EVENT NUMBER OHX1900385

HURLEY
Special weather statement, Jun 22, 2:22 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
322 PM CDT Sat Jun 22 2019

TNZ006-007-026-222100-
Robertson TN-Cheatham TN-Montgomery TN-
322 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...NORTHERN CHEATHAM
AND WESTERN ROBERTSON COUNTIES UNTIL 400 PM CDT...

At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oak Grove, moving southeast at 55 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Clarksville, Springfield, Ashland City, Coopertown, Pleasant View,
Adams, Cedar Hill and Woodlawn.

This includes Interstate 24 between mile markers 1 and 31.

LAT...LON 3653 8680 3639 8689 3639 8691 3637 8691
      3623 8700 3656 8761 3664 8755 3664 8708
TIME...MOT...LOC 2022Z 298DEG 47KT 3664 8741

Shamburger

The radar

The Ft Campbell radar (KHPX), 14 km away, was scanning. The volume nearest the first event began at 20:27 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 2 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
June 22, 2:28 PM CST
Where
Montgomery County, 2.77 mi W of Kennedy
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Social Media
Coordinates
36.621, -87.330

Many trees and power lines were blown down and several homes suffered minor roof damage in the Hazelwood Subdivision.

Thunderstorm Wind, Montgomery

When
June 22, 2:32 PM CST
Where
Montgomery County, 2.03 mi W of St Bethlehem
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
36.580, -87.337

Trees were blown down blocking Whitfield Road at Warfield Blvd.

Thunderstorm Wind, Montgomery

When
June 22, 2:34 PM CST
Where
Montgomery County, 3 mi NE of Clarksville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.561, -87.312

Several trees and power lines were blown down across the city of Clarksville.

Thunderstorm Wind, Montgomery

When
June 22, 2:37 PM CST
Where
Montgomery County, 2.16 mi E of St Bethlehem
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.578, -87.261

Several trees were blown down at the Beachaven Winery at I-24 and Dunlop Lane.

Thunderstorm Wind, Montgomery

When
June 22, 2:43 PM CST
Where
Montgomery County, 8 mi E of Clarksville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
36.530, -87.206

A tree was blown down onto a car.

Thunderstorm Wind, Montgomery

When
June 22, 2:45 PM CST
Where
Montgomery County, Sango
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.500, -87.230

Social media photo showed a tree fell onto a house in Sango.

Thunderstorm Wind, Montgomery

When
June 22, 2:54 PM CST
Where
Montgomery County, 2.78 mi E of Shady Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.470, -87.130

Trees reportedly blown down onto I-24.

Thunderstorm Wind, Robertson

When
June 22, 3:12 PM CST
Where
Robertson County, 4 mi S of Springfield
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.442, -86.880

Spotter estimated 60 mph wind gusts.

Thunderstorm Wind, Cheatham

When
June 22, 3:12 PM CST
Where
Cheatham County, 2.06 mi NW of Pinnacle
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.372, -86.955

Photo showed tree down across the road at 1646 Ridge Circle in Joelton.

Thunderstorm Wind, Davidson

When
June 22, 3:43 PM CST
Where
Davidson County, Oak Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.100, -86.820

Large tree limbs were blown down in the Oak Hill area.

Thunderstorm Wind, Davidson

When
June 22, 3:50 PM CST
Where
Davidson County, 0.51 mi SSW of Tulip Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
36.193, -86.602

A tree was blown down onto a power line on Chandler Road in Hermitage.

Thunderstorm Wind, Wilson

When
June 22, 3:52 PM CST
Where
Wilson County, 1.26 mi WSW of Mt Juliet
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
36.196, -86.542

Large tree limbs were blown down in Mount Juliet on Old Lebanon Dirt Road.

Thunderstorm Wind, Lawrence

When
June 22, 4:00 PM CST
Where
Lawrence County, 1.35 mi W of Red Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.297, -87.444

Numerous large trees were blown down on Gore Road at Highway 64.

Funnel Cloud, Lawrence

When
June 22, 4:05 PM CST
Where
Lawrence County, 1.41 mi SSE of Flatwoods
Reported by
Emergency Manager
Coordinates
35.280, -87.343

A funnel cloud was captured on video from Buffalo Road north of Lawrenceburg.

Thunderstorm Wind, Lawrence

When
June 22, 4:25 PM CST
Where
Lawrence County, 0.47 mi W of Westpoint
Measured
48 kt (55 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
35.131, -87.538

A tree and power line were blown down across Highway 242 with the roadway blocked in Westpoint.

Funnel Cloud, Putnam

When
June 22, 10:30 PM CST
Where
Putnam County, 1.5 mi SW of Algood
Reported by
Emergency Manager
Coordinates
36.186, -85.451

Putnam County EMA reported and shared photos of a funnel cloud near the Walmart on Main Street at Highway 111. No touchdown or damage was reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 834867, 834865, 834866, 834863, 834861, 834862, 834860, 834842, 834843, 834840, 834839, 834838, 834837, 834836, 834835, 840916.